MAUDE Adverse Event Report: CYNOSURE INC. ICON

CYNOSURE INC. ICON
Model Number 105-2500-000
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 01/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
In this incident, patient experienced a burn and erythema on the bikini area following a hair removal procedure with the icon's max r ipl handpiece.This resulted in the patient having medical intervention at a burn clinic and receiving medication cream for post treatment care.It was determined that the treatment did not follow the clinical reference guidelines, therefore user error was involved.In addition, the operator performed the procedure too close to an existing tattoo.The clinical reference guide was not followed as it cautions: "caution: avoid treating within one inch or directly over any tattoo or permanent cosmetic makeup/tattoos.Doing so can result in skin damage or ink color changes".Patient is now doing well from the incident.Burns/erythema are expected side effects from such hair removal treatments, however this event is reportable because the patient had medical intervention.
 
Event or Problem Description
Patient had medical intervention following a hair removal procedure.

Brand Name
ICON
Common Device Name
ICON
Manufacturer (Section D)
CYNOSURE INC.
5 carlisle road
westford MA 01886
MDR Report Key8362901
Report Number1222993-2019-00004
Device Sequence Number1923268
Product Code PKT
UDI-Device Identifier00841494100018
UDI-Public(01)00841494100018(11)171116
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K142376
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial
Report Date (Section B) 02/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number105-2500-000
Device Catalogue NumberR105-2500-000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2019
Initial Report FDA Received Date02/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age27 YR